MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3.5MM X 9CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3.5MM X 9CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY123509
Medical Device Problem Codes Stretched (1601); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30704827) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a stent-assisted coil embolization procedure targeting an aneurysm on the anterior communicating artery (acomm), after implantation of the stent, the coil embolization was conducted via trans-cell method.The complaint coil, a 3.5mm x 9cm galaxy g3 (gly123509 / 30704827) was used as the fifth coil.It was reported that the complaint coil did not wind at the target lesion and had to be re-sheathed and rewound several times.¿at that time, popping was felt in hand and the coil was unraveled.¿ the coil was still in the concomitant phenom¿ microcatheter (medtronic) and was retrieved with the microcatheter.The procedure was successfully completed with another microcatheter and coil.It was not known if a continuous flush was maintained.There was no report of any negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 07-may-2023.[additional information]: on 07-may-2023, additional information was received.The information indicated that a continuous flush was maintained through the microcatheter.The coil had been repositioned several times (the number of times was not specified in the information received).There was no resistance between the guidewire and microcatheter when the target site was being accessed.There were no kinks on the microcatheter that may have contributed to the reported issue.The reported issue occurred during the repositioning in the aneurysm.There was no blood flow restriction / reduction as a result of the reported issue.There was no clinically significant delay in the procedure as a result of the reported issue.Section e.1: initial reporter phone: 06-6771-6051.Updated sections: b.4, e.1, e.3, g.3, g.6, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 30-may-2023.[additional information]: on 30-may-2023, additional information was received.The information indicated that the patient is a female and the target aneurysm was an anterior communicating artery (acom) aneurysm about 5mm in diameter and of an ¿elliptic type.¿ the stent implanted was a neuroform atlas® stent system (stryker).The information indicated that the microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.Detailed information regarding possible coil entanglement with previously placed coil could not be obtained, however, ¿there should be some friction with the previously placed coils, because the [complaint] coil inserted was the 5th coil.¿ there was no blood flow restriction / reduction as a result of the reported issue.The replacement coil was not a cerenovus coil; it was a competitor coil.The microcatheter replaced was another phenom microcatheter.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 3.5MM X 9CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16879613
Report Number3008114965-2023-00251
Device Sequence Number17956007
Product Code KRD
UDI-Device Identifier10886704077442
UDI-Public10886704077442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberGLY123509
Device Catalogue NumberGLY123509
Device Lot Number30704827
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer05/07/2023
05/31/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date05/08/2023
05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE.; NEUROFORM ATLAS® STENT SYSTEM (STRYKER).; PHENOM¿ MICROCATHETER (MEDTRONIC).
Patient SexFemale